Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
fashionjunkie231

accutane and stomach issues?

Recommended Posts

Over the course of 3 weeks, I've taken 17 40mg amnesteem pills. I missed 2-3 days because I really wasn't feeling well (not accutane related), and 2-3 days b/c I went on a trip and left my pills at home.

Around day 12, i started having stomach issues. On and off diarrhea, gas, stomach cramping. I took an imodium and my stomach was okay for a couple days (while still continuing my pills) Then the diarrhea came back, I thought I might have developed lactose intolerance b/c I was drinking a lot of milk that week, but I've stopped drinking milk/eating cheese and stuff and my stomach issues came back again. I took another imodium. Things were normal for a day or two. I'm not eating anything out of the ordinary (and not heavy on salads and whatnot). It's not severe diarrhea, but it's definately not "normal". All of a sudden I'll have to go to the bathroom. I've stopped my 'tane pills for the past 2 days, and I feel somewhat better.

Did anyone else experience this?

Share this post


Link to post
Share on other sites

Some people do develop a colitis with Accutane. Call your prescribing physician and tell him/her about your issues and that you feel better after not taking the isotretinoin.

Share this post


Link to post
Share on other sites

Is it common to develop symptoms 3 weeks in?? I have a derm appt coming up April 1st. I'll definitely bring it up. Maybe a low dose treatment will be easier on my stomach...

Edited by fashionjunkie231

Share this post


Link to post
Share on other sites

Okay so I went to the dermatologist today to tell him about all this crap going on. I didn't get to see my normal derm b/c she was out on vacation, but I saw another associate that works in the same office.

So I told him I was 17 pills in, and developed mild diarrhea around March 5th (12 pills in at that time) that resolves itself after taking imodium but comes back after a few days.

He said he's never heard of this as a side effect so early into treatment. He says it's probably a bug/virus, and that I should go see a GI as soon as my insurance kicks in. We talked about the possibility of IBS during accutane treatment, and he said the research that claimed accutane causes IBS came out of italy, and since then there have been 2 other prominent studies that have disproved the first study. He said it's highly controversial in the dermatology world, but regardless I shouldn't be having this stomach crap b/c of accutane.

I do think it could be a bug/virus/bacteria. He said to take some pepto-bismol b/c it has some antibacterial properties, and to come back April 1st or come back ASAP if it worsens. He thinks since it's mild and not explosive/bloody/too watery that it should clear within a week or two, but safe to see a GI. He told me to stay off 'tane until my stomach issues resolve itself, and then we can continue on it again to see if it's the 'tane causing my stomach issues.

So yeah, thanks for the advise. Just wanted to give an update.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×